MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 32IDX52OD; HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX +4 10D 32IDX52OD; HIP POLY ACETABULAR LINERS
Catalog Number 122132152
Medical Device Problem Codes Disassembly (1168); Fracture (1260); Material Separation (1562); Metal Shedding Debris (1804); Insufficient Device Problem Information (3190); Noise, Audible (3273)
Health Effect - Clinical Codes Host-Tissue Reaction (1297); Pain (1994); Scarring (2061); Tissue Damage (2104); Injury (2348); Joint Dislocation (2374)
Date of Event 07/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Claim letter alleges that the patient sustained injuries related to the pinnacle hip replacement.Doe: (b)(6) 2017 (unknown hip).
 
Event or Problem Description
Claim letter and medical records received.In addition to what was previously alleged, claim letter alleges pain, popping and squeaking noise, fractured left hip liner, dislocation, implant wear, spotty black discoloration on the removed implants and scarring due to the revision.After the review of medical records, patient was revised to address dissociation and accelerated wear of ceramic femoral head.Revision notes reported black-type corrosive fluid, corroded head, wearing on the liner, oxidative black tissue and cup disassociated after removing the femoral implant.X-ray reported of abnormal liner fractured and abnormal wear.Clinical visits reported of clicking hip, eccentric placement of femoral head and hip injury.Surgical pathology reported of shiny black discoloration and fragment from acetabular component.
 
Additional Manufacturer Narrative
No device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.If information is obtained that was not available for the initial medwatch , a follow-up medwatch, will be filed as appropriate.
 
Additional Manufacturer Narrative
Corrected data g7: this correction is being submitted to correct the sequential numbering for the follow up report #2.Follow up #1 submitted on (b)(6) 2017 should have been submitted as follow up #1.Follow up #3 submitted on (b)(6) 2017 should have been submitted as follow up #2.Follow up #4 submitted on (b)(6) 2017 should have been submitted as follow up #3.Follow up #5 submitted on (b)(6) 2017 should have been submitted as follow up #4.Although it appears there are gaps in the sequential follow-up numbers, there are no missing reports.

Brand Name
ALTRX +4 10D 32IDX52OD
Common Device Name
HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
Manufacturer Contact
kara ditty-bovard
1210 ward avenue
west chester, IN 19380-0988
6103142063
MDR Report Key7291711
Report Number1818910-2018-53955
Device Sequence Number10986507
Product Code LPH
UDI-Device Identifier10603295016175
UDI-Public10603295016175
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2018
Device Catalogue Number122132152
Device Lot Number409850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 01/29/2018
Supplement Date Received by Manufacturer02/22/2018
07/19/2019
07/19/2019
07/19/2019
07/19/2019
Initial Report FDA Received Date02/23/2018
Supplement Report FDA Received Date02/26/2018
08/08/2019
03/02/2018
03/06/2018
11/23/2018
Date Device Manufactured08/06/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexFemale